Alert archive / Missouri / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 132, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Jun 21, 2016, 12:00 AM CDT for Buchanan County, Platte County, Missouri. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 21, 2016, 12:00 AM CDT (05:00 UTC)
- Expired
- Jun 21, 2016, 12:45 AM CDT
- In force
- 45 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Buchanan County, MO, Platte County, MO
The radar
The Pleasant Hill radar (KEAX), 88 km from the middle of the area, began a volume at 05:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KFOE), launched 00:00Z, 5.0 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1185 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 2073 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.3
The text
As transmitted.
358
WUUS53 KEAX 210500
SVREAX
MOC021-165-210545-
/O.NEW.KEAX.SV.W.0132.160621T0500Z-160621T0545Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1200 AM CDT TUE JUN 21 2016
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN PLATTE COUNTY IN WEST CENTRAL MISSOURI...
SOUTHEASTERN BUCHANAN COUNTY IN NORTHWESTERN MISSOURI...
* UNTIL 1245 AM CDT
* AT 1200 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR DEARBORN...
OR 9 MILES NORTH OF WESTON...MOVING SOUTHEAST AT 15 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
* LOCATIONS IMPACTED INCLUDE...
EDGERTON...DEARBORN...CAMDEN POINT...RIDGELY AND FAUCETT.
THIS INCLUDES INTERSTATE 29 BETWEEN MILE MARKERS 23 AND 35.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3962 9486 3956 9460 3941 9460 3939 9461
3941 9479 3952 9493
TIME...MOT...LOC 0500Z 303DEG 14KT 3955 9486
HAIL...1.00IN
WIND...<50MPH
$$
BLAIR1 follow-up statement
287
WWUS53 KEAX 210519
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1219 AM CDT TUE JUN 21 2016
MOC021-210528-
/O.CAN.KEAX.SV.W.0132.000000T0000Z-160621T0545Z/
BUCHANAN MO-
1219 AM CDT TUE JUN 21 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BUCHANAN COUNTY
IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3953 9460 3941 9460 3939 9461 3941 9479
3953 9486
TIME...MOT...LOC 0518Z 303DEG 14KT 3951 9478
$$
MOC165-210545-
/O.CON.KEAX.SV.W.0132.000000T0000Z-160621T0545Z/
PLATTE MO-
1219 AM CDT TUE JUN 21 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 AM CDT
FOR NORTHEASTERN PLATTE COUNTY...
AT 1218 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER DEARBORN...OR
9 MILES NORTHEAST OF WESTON...MOVING SOUTHEAST AT 15 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
LOCATIONS IMPACTED INCLUDE...
EDGERTON...DEARBORN...CAMDEN POINT AND RIDGELY.
THIS INCLUDES INTERSTATE 29 BETWEEN MILE MARKERS 23 AND 30.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3953 9460 3941 9460 3939 9461 3941 9479
3953 9486
TIME...MOT...LOC 0518Z 303DEG 14KT 3951 9478
HAIL...1.00IN
WIND...<50MPH
$$
BLAIRWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 10:51 PM CDT, 1 hour 9 minutes earlier.
Area forecast discussion, Jun 20, 10:51 PM CDT, 1 hour 9 minutes before
Area Forecast Discussion National Weather Service Kansas City/Pleasant Hill MO 1051 PM CDT MON JUN 20 2016 .Discussion... Issued at 246 PM CDT MON JUN 20 2016 Frontal boundary sagging south into the forecast area this afternoon and evening should provide the focus for scattered thunderstorm activity especially across northern Missouri. Although shear is weak sufficient instability in place for a few severe thunderstorms although coverage should be limited. Frontal boundary forecast to slow and stall near I70 overnight. Focus of LLJ will be mainly west of forecast area overnight, however with boundary extending across the region threat for storms will linger across northern Missouri for much of the night. Tomorrow morning the boundary begins to lift northeast as a warm front which should bring threat for convection gradually to an end during the day on Tuesday. Depending on progression of boundary on Tuesday afternoon there is a chance that thunderstorms could redevelop over far north central and northeast Missouri tomorrow. Otherwise upper ridging builds back into the area Tuesday afternoon and especially into the day on Wednesday. Wednesday should be the hottest day of the week as H8 temperatures >= +24C nose into northwest Missouri. Looks like a decent chance that heat index values will approach advisory levels on Wednesday particularly over the western part of the forecast area, so will need to see how convection over the next 24-36 hours plays out and then re-evaluate. Another upper level system moves across the northern Plains on Thursday dragging a surface cold front into the region. As a result a bit cooler conditions along with scattered thunderstorms can be expected for the end of the work week. Into the weekend a stronger upper level storm system will move through the northern Plains once again flatting the upper ridge somewhat and providing the threat for scattered convection. Temperatures this weekend should remain above normal for this time of year but not excessively hot. && .Aviation...(For the 06Z TAFS through 06Z Tuesday Night) Issued at 1051 PM CDT MON JUN 20 2016 Mainly VFR conditions are expected through the TAF period, although there are still some indications that a few isolated thunderstorms could develop across southeast NE late tonight and build southward into all TAF sites after 09z. Will continue to use VCTS to show the potential, but overall low probability of these storms impacting any one of the TAF sites. Winds will be variable in direction in the wake of this evening's frontal passage, but should eventually return to southeast and then south during the morning hours. && .EAX Watches/Warnings/Advisories... KS...None. MO...None. && Discussion...Mitchell Aviation...Laflin
Hazardous weather outlook, Jun 20, 5:04 AM CDT, 18 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 504 AM CDT MON JUN 20 2016 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-211015- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 504 AM CDT MON JUN 20 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TODAY AND TONIGHT STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING...MAINLY ALONG AND NORTH OF INTERSTATE 70. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ANOTHER ROUND OF STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE TUESDAY OVER PORTIONS OF NORTHEAST MISSOURI. HEAT INDEX VALUES MAY REACH 105 DEGREES ON WEDNESDAY. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO
In the hours before
Local storm report, Jun 20, 8:38 PM CDT, 3 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
838 PM CDT MON JUN 20 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM TSTM WND GST 3 SE FAYETTE 39.12N 92.65W
06/20/2016 E50 MPH HOWARD MO TRAINED SPOTTER
ESTIMATED 50MPH GUST, DAMAGE REPORTED TO A BRADFORD PEAR
TREE SPLIT IN HALF.
&&
JBARHAMLocal storm report, Jun 20, 8:55 PM CDT, 3 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
855 PM CDT MON JUN 20 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0544 PM TSTM WND DMG KIRKSVILLE 40.19N 92.58W
06/20/2016 ADAIR MO TRAINED SPOTTER
8 INCH HEALTHY TREE REPORTED DOWN.
&&
JWELSHSpecial weather statement, Jun 20, 10:24 PM CDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1024 PM CDT MON JUN 20 2016 MOZ013-014-022-210415- CALDWELL MO-DE KALB MO-DAVIESS MO- 1024 PM CDT MON JUN 20 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN DAVIESS...NORTHERN CALDWELL AND SOUTHEASTERN DEKALB COUNTIES UNTIL 1115 PM CDT... AT 1023 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES EAST OF MAYSVILLE...MOVING EAST AT 30 MPH. NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... CAMERON...HAMILTON...GALLATIN...BRECKENRIDGE...KIDDER...WINSTON... ALTAMONT...WEATHERBY AND LOCK SPRINGS. THIS INCLUDES INTERSTATE 35 IN MISSOURI BETWEEN MILE MARKERS 55 AND 68. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3987 9376 3960 9376 3979 9432 3998 9427 TIME...MOT...LOC 0323Z 283DEG 28KT 3988 9420 MELL
Local storm report, Jun 20, 10:53 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1053 PM CDT MON JUN 20 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0654 PM TSTM WND DMG 3 S LATHROP 39.51N 94.33W
06/20/2016 CLINTON MO PUBLIC
DELAYED REPORT. LARGE HEALTHY TREE BRANCH DOWN NEAR LAKE
ARROWHEAD. REPORT FROM SOCIAL MEDIA.
&&
JWELSHLocal storm report, Jun 20, 10:58 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1058 PM CDT MON JUN 20 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM TSTM WND DMG HAMILTON 39.74N 94.00W
06/20/2016 CALDWELL MO PUBLIC
DELAYED REPORT. LARGE TREE DOWN ON VEHICLE PARKED AT
RESIDENCE. REPORT FROM SOCIAL MEDIA.
&&
JWELSHSpecial weather statement, Jun 20, 11:24 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1124 PM CDT MON JUN 20 2016 MOZ029-210500- CLAY MO- 1124 PM CDT MON JUN 20 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CLAY COUNTY UNTIL MIDNIGHT CDT... AT 1123 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR SMITHVILLE...MOVING SOUTHEAST AT 10 MPH. DIME SIZE HAIL WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... SMITHVILLE AND KEARNEY. THIS INCLUDES INTERSTATE 35 IN MISSOURI BETWEEN MILE MARKERS 21 AND 27. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3945 9457 3945 9440 3930 9431 3930 9451 TIME...MOT...LOC 0423Z 306DEG 8KT 3941 9449 BLAIR
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 7:01 PM CDT | Areal Flood Advisory | EAX | Chariton, Linn, Sullivan | 3 hr |
| Jun 20, 7:16 PM CDT | Special Weather Statement | EAX | Ray | 29 min |
| Jun 20, 8:00 PM CDT | Special Weather Statement | EAX | Randolph | 30 min |
| Jun 20, 10:24 PM CDT | Special Weather Statement | EAX | Caldwell | 51 min |
| Jun 20, 11:24 PM CDT | Special Weather Statement | EAX | Clay | 36 min |
| Jun 20, 11:42 PM CDT | Severe Thunderstorm Warning | EAX | Clay | 33 min |
| Jun 21, 12:07 AM CDT | Severe Thunderstorm Warning | EAX | Clay, Jackson, Ray | 38 min |
| Jun 21, 12:34 AM CDT | Severe Thunderstorm Warning | EAX | Jackson, Lafayette | 41 min |
| Jun 21, 1:16 AM CDT | Special Weather Statement | EAX | Lafayette | 44 min |
| Jun 21, 2:10 AM CDT | Areal Flood Warning | EAX | Daviess, DeKalb, Gentry | 6 hr |
| Jun 21, 4:56 AM CDT | Areal Flood Warning | EAX | Daviess, Gentry, Harrison, Worth | 6 hr |
| Jun 21, 5:26 AM CDT | Flash Flood Warning | EAX | Daviess, DeKalb, Gentry, Harrison | 4 hr |
| Jun 21, 6:42 AM CDT | Areal Flood Warning | EAX | Grundy, Linn, Livingston | 3 hr |
| Jun 21, 7:48 AM CDT | Special Weather Statement | EAX | Adair | 27 min |
| Jun 21, 8:13 AM CDT | Areal Flood Warning | EAX | Daviess, DeKalb, Gentry | 3 hr |
| Jun 21, 8:17 AM CDT | Special Weather Statement | EAX | Adair | 28 min |
| Jun 21, 8:33 AM CDT | Special Weather Statement | EAX | Andrew | 27 min |
| Jun 21, 9:31 AM CDT | River Flood Warning | EAX | Linn, Livingston | 60 hr |
| Jun 21, 9:31 AM CDT | River Flood Warning | EAX | Carroll, Chariton, Linn, Livingston | 3 days |
| Jun 21, 10:03 AM CDT | Areal Flood Warning | EAX | Grundy, Linn, Livingston | 117 min |
| Jun 21, 11:27 AM CDT | Areal Flood Warning | EAX | Caldwell, Clinton, Daviess, DeKalb, Gentry, Grundy and 5 more | 9 hr |
| Jun 21, 2:47 PM CDT | Excessive Heat Warning | EAX | Clay, Jackson, Platte | 30 hr |
| Jun 21, 2:47 PM CDT | Heat Advisory | EAX | Adair, Andrew, Atchison, Bates, Buchanan, Caldwell and 28 more | 30 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.